MAUDE Adverse Event Report: ARTHREX INC. 2.4 X 18MM VAL NEAR CORTEX SCREW , TITANIUM.; PLATE, FIXATION, BONE

ARTHREX INC. 2.4 X 18MM VAL NEAR CORTEX SCREW , TITANIUM.; PLATE, FIXATION, BONE
Catalog Number AR-8916VNC-18
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 12/12/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Patient demographics (age at time of event, date of birth, gender, weight) were requested but not provided.No further patient information was provided at the time of this report or made available in response to follow-up communication.No additional adverse consequences have been reported from this event.This device is used for treatment.This is one of six submissions from the same event.The others are: cc132880-line 216861-00498; cc132880-line 217127-00499; cc132880-line 217129-00501; cc132880-line 213130-00502 and cc132880-line 217178-00503.Device history record review revealed nothing relevant to this event.The contribution of the device to the reported event could not be determined as the device was not returned for evaluation therefore the complainant's event could not be verified.The cause of the event could not be determined from the information available and without device evaluation.The most likely cause of this event is failure to follow the post-op rehab protocol.The directions for use states: post-operatively, until healing is complete the fixation provided by this device should be protected.The post-operative regimen prescribed by the physician should be strictly followed to avoid adverse stresses applied to the implant.This is the first complaint of this type for this part/lot combination.The potential causes of this event are being communicated to the event reporter.If the device is returned and additional information is obtained, a follow-up report will be submitted.
 
Event or Problem Description
It was reported that the patient underwent a left distal radius fracture procedure on (b)(6) 2017 where a volar distal radius plate (ar-8916vsl-03) was implanted along with 5 cortex screws.The patient after initial implantation returned home and reports no further issues until follow up with the surgeon.On (b)(6) 2017, a revision was performed to explant the volar distal radius plate and all 5 cortex screws as during the patient's post-op appointment, the surgeon found that all 5 screws were bent and had backed out of their respective locking holes in the distal radius plate.The surgeon reports that patient had no falls, early range of motion or other event that could have occurred that would've caused this issue, however he believes that the patient could have experienced a fall or some type of event that caused this failure to occur but the patient does not reliably give a history of such.Patient is a female, (b)(6).The following devices were explanted during the revision surgery: ar-8916vnc-14, lot: 151596 / line 216861; ar-8916vnc-16, lot: 95141729 / line 217127; ar-8916vnc-18, lot: 95241731 / line 217128; ar-8935-12, lot: 10150458 / line 217129; ar-8935-14, lot: 10158950 / line 217130 and ar-8916vsl-03, lot: 10136975 / line 217178.
 
Additional Manufacturer Narrative
Patient demographics (age at time of event, date of birth, gender, weight) were requested but not provided.No further patient information was provided at the time of this report or made available in response to follow-up communication.No additional adverse consequences have been reported from this event.This device is used for treatment.This is one of six follow-up submissions from the same event due to device evaluation.The others are: cc132880-line 216861-00498; cc132880-line 217127-00499; cc132880-line 217129-00501; cc132880-line 213130-00502 and cc132880-line 217178-00503.Device history record review revealed nothing relevant to this event.Complaint confirmed.The evaluation revealed that the returned device was bent.The device met material and dimensional specifications as received.The most likely cause of this event is failure to follow the post-op rehab protocol.The directions for use states: post-operatively, until healing is complete the fixation provided by this device should be protected.The postoperative regimen prescribed by the physician should be strictly followed to avoid adverse stresses applied to the implant.This is the first complaint of this type for this part/ lot combination.The potential causes of this event are being communicated to the event reporter.If the device is returned and additional information is obtained, a follow-up report will be submitted.
 
Event or Problem Description

Brand Name
2.4 X 18MM VAL NEAR CORTEX SCREW , TITANIUM.
Common Device Name
PLATE, FIXATION, BONE
Manufacturer (Section D)
ARTHREX INC.
1370 creekside boulevard
naples FL 34108 1945
MDR Report Key7147521
Report Number1220246-2017-00500
Device Sequence Number135547
Product Code HRS
UDI-Device Identifier00888867130739
UDI-Public00888867130739
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
K150456
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2017
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Medical Equipment Company Technician/Representative
Type of Report Initial,Followup
Report Date (Section B) 01/18/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberAR-8916VNC-18
Device Lot Number95241731
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/04/2018
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 12/14/2017
Supplement Date Received by Manufacturer12/14/2017
Initial Report FDA Received Date12/27/2017
Supplement Report FDA Received Date01/19/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age61 YR